MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48950096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital retained device.
 
Event or Problem Description
It was reported that a tritanium pl cage fractured intra-operatively during in situ cage placement at l5-s1.There were no adverse consequences to the patient and all the fractured pieces were removed from the surgical site.The procedure was completed successfully with a 25 minute surgical delay by using an alternatively available cage.
 
Event or Problem Description
It was reported that a tritanium pl cage fractured intra-operatively during in situ cage placement at l5-s1.The representative reported that the disc space was not distracted and trialing was not performed prior to implant placement.There were no adverse consequences to the patient and all the fractured pieces were removed from the surgical site.The procedure was completed successfully with a 25 minute surgical delay by using an alternatively available cage.
 
Additional Manufacturer Narrative
A non-conformance was previously initiated to investigate the root cause associated with this failure mode.The investigation identified surgical techniques not included in the approved ifu, including adding precautions to not use the implant as the sole method for distraction (page 8).Stryker initiated a field safety corrective action on 28 november 2018 and notification was sent to the impacted customers.The surgical technique was updated to caution against misuse; this included an explicit warning of "do not use the implant as the sole method for distraction, as this may cause damage to the implant".Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that the disc space was not distracted and trialing was not performed, both of these have been identified as probable causes for tritanium pl cage fractures.

Brand Name
9MM X 6DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10819823
Report Number3004024955-2020-00044
Device Sequence Number1137857
Product Code MAX
UDI-Device Identifier07613327117318
UDI-Public07613327117318
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48950096
Device Catalogue Number48950096
Device Lot NumberK5N6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
81587
Patient Sequence Number1